Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 20, 2016, 2:32 PM PDT. It took effect at Apr 21, 2016, 5:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 2:32 PM PDT (21:32 UTC)
- In effect from
- Apr 21, 2016, 5:00 PM PDT
- Expired
- Apr 22, 2016, 8:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
688 WHUS76 KMFR 202132 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT WED APR 20 2016 PZZ350-356-370-376-211045- /O.NEW.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/ /O.NEW.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 232 PM PDT WED APR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM PDT FRIDAY TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 8 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 AM FRIDAY TO 11 PM PDT SATURDAY. * WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP COMBINED SEAS OF 8 TO 9 FEET THURSDAY NIGHT INTO FRIDAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO SATURDAY. * AREAS AFFECTED: WINDS WILL BE STRONGEST THURSDAY NIGHT INTO FRIDAY MORNING BEYOND ABOUT 5 NM FROM SHORE, BUT ALSO NEAR THE CAPES. SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS THURSDAY NIGHT INTO FRIDAY MORNING, BUT WILL EXPAND TO ALL AREAS DURING THE DAY FRIDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
397 WHUS76 KMFR 210926 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 226 AM PDT THU APR 21 2016 PZZ350-356-370-376-220000- /O.CON.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/ /O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 226 AM PDT THU APR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM PDT THIS EVENING TO 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM PDT FRIDAY TO 11 PM PDT SATURDAY... * WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO SATURDAY. * AREAS AFFECTED: WINDS WILL BE STRONGEST TONIGHT INTO FRIDAY MORNING BEYOND ABOUT 5 NM FROM SHORE... BUT ALSO NEAR THE CAPES. SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS TONIGHT INTO FRIDAY MORNING... BUT WILL EXPAND TO ALL AREAS DURING THE DAY FRIDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
883 WHUS76 KMFR 212109 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PDT THU APR 21 2016 PZZ376-221015- /O.EXT.KMFR.SC.Y.0047.160422T0000Z-160422T1500Z/ /O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 209 PM PDT THU APR 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 11 PM PDT SATURDAY... * WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO SATURDAY. * AREAS AFFECTED: ALL AREAS WILL HAVE WINDS AND SEAS HAZARDOUS TO SMALL CRAFT TONIGHT. SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH FRIDAY THOUGH SATURDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-221015- /O.CON.KMFR.SC.Y.0047.160422T0300Z-160422T1500Z/ /O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 209 PM PDT THU APR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 11 PM PDT SATURDAY... * WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP COMBINED SEAS OF 8 TO 9 FEET TONIGHT INTO FRIDAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET FRIDAY INTO SATURDAY. * AREAS AFFECTED: WINDS WILL BE STRONGEST TONIGHT INTO FRIDAY MORNING BEYOND ABOUT 2 NM FROM SHORE...BUT ALSO NEAR THE CAPES. SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS TONIGHT INTO FRIDAY MORNING... BUT WILL EXPAND TO ALL AREAS DURING THE DAY FRIDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
228 WHUS76 KMFR 220926 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 226 AM PDT FRI APR 22 2016 PZZ350-356-370-376-222300- /O.CON.KMFR.SC.Y.0047.000000T0000Z-160422T1500Z/ /O.CON.KMFR.SW.Y.0051.160422T1500Z-160424T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 226 AM PDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 AM FRIDAY TO 11 PM PDT SATURDAY... * WINDS: SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT. * SEAS: SOUTHERLY WIND CHOP AND WEST SWELL WILL BRING STEEP COMBINED SEAS OF 8 TO 9 FEET THIS MORNING. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET LATER TODAY INTO SATURDAY. * AREAS AFFECTED: WINDS WILL BE STRONGEST THIS MORNING BEYOND ABOUT 2 NM FROM SHORE...BUT ALSO NEAR THE CAPES. SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN THOSE SAME AREAS THIS MORNING...BUT WILL EXPAND TO ALL AREAS DURING THE DAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
450 WHUS76 KMFR 221521 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 821 AM PDT FRI APR 22 2016 PZZ350-356-370-376-230430- /O.EXP.KMFR.SC.Y.0047.000000T0000Z-160422T1500Z/ /O.CON.KMFR.SW.Y.0051.000000T0000Z-160424T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 821 AM PDT FRI APR 22 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS: SOUTH 15 TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT THROUGH THIS AFTERNOON...LOWERING TO SOUTHWEST 15 KT THIS EVENING. * SEAS: STEEP SEAS OF 8 TO 9 FEET DUE TO A MIX OF WEST SWELL WITH WIND CHOP TODAY. SEAS WILL TRANSITION TO HIGH WESTERLY SWELL OF 11 TO 13 FEET THIS EVENING AND TONIGHT...CONTINUING INTO SATURDAY. * AREAS AFFECTED: SEAS WILL BE HAZARDOUS TO SMALL CRAFT FOR ALL AREAS TODAY INTO SATURDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 9:07 AM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 20, 9:07 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 907 AM PDT WED APR 20 2016 .UPDATE...THE OVERALL FORECAST REMAINS ON TRACK FOR THIS MORNING. THE DEFORMATION ZONE WHICH IS WELL VISIBLE VIA INFRARED AND VISIBLE SATELLITES IS LIFTING NORTHWARD ALLOWING FOR SOME CLEARING OF SKIES. A FEW SHOWERS WILL CONTINUE TO BE POSSIBLE THIS MORNING ALONG THE LINE OF CLOUDS. FROM THERE, THE AREA OF LOW PRESSURE WILL ALSO MOVE UP THE PACIFIC NORTHWEST COAST TODAY. ALTHOUGH THIS SYSTEM WILL BE WEAKENING AS IT APPROACHES, THERE WILL BE PLENTY OF DIFFLUENCE ALOFT OVER PORTIONS OF DOUGLAS AND NORTHERN KLAMATH COUNTIES AS A SMALL JET STREAK IS EXPECTED TO SET UP OVER THE AREA. INSTABILITY REMAINS PRETTY HIGH WITH MODEST TO STEEP LAPSE RATES FOR THIS AREA, ENOUGH CONVECTIVE POTENTIAL ENERGY, AND NEGATIVE LIFTED INDICES. ADDITIONALLY, 700 MB STEERING FLOW OF ABOUT 20 KTS WILL ALLOW FOR ANY SURFACE BASED THUNDERSTORMS TO DETACH FROM TERRAIN, SO HAVE EXPANDED THE COVERAGE OF THUNDERSTORMS WESTWARD AND NORTHWARD OVER DOUGLAS COUNTY. THIS COINCIDES WELL WITH THE MARGINAL RISK FOR SEVERE STORMS AS WELL AS THE GENERAL THUNDERSTORM RISK THAT THE STORM PREDICTION CENTER HAS INDICATED FOR OUR AREA. ALTHOUGH A WIDESPREAD SEVERE OUTBREAK IS NOT EXPECTED, A FEW OF THESE THUNDERSTORMS MAY PRODUCE SOME GUSTY WINDS AND SOME HAIL. -SCHAAF && .PREV DISCUSSION... /ISSUED 451 AM PDT WED APR 20 2016/ UPDATE...A MINOR UPDATE WAS SENT TO ADJUST THUNDERSTORM CHANCES THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN COOS AND SOUTHWEST DOUGLAS COUNTIES THIS MORNING. THIS SEEMS TO BE ASSOCIATED WITH A WEAK VORTICITY COUPLET MOVING THROUGH THE AREA RIGHT NOW. BASED ON CURRENT TRENDS THIS BAND WILL MOVE NORTH COOS/DOUGLAS WITHIN A COUPLE OF HOURS. VERY LIGHT SHOWERS ARE POPPING UP ELSEWHERE, AS WELL, BUT THERE HAS BEEN NO LIGHTNING OUTSIDE COOS COUNTY. WE'LL KEEP AN EYE ON IT. -WRIGHT AVIATION...FOR THE 20/12Z TAF CYCLE..ALONG THE COAST...A BAND OF SHOWERS AND WEAK, ELEVATED THUNDERSTORMS IS CURRENTLY PROGRESSING NORTH ALONG THE COAST AND WILL BE AROUND KOTH UNTIL 20/14Z, THEN IT MOVES NORTH. THE CONVECTION IS EXPECTED TO DISRUPT THE MARINE LAYER THIS MORNING WITH CIGS AND VIS IMPROVING BEHIND IT. MUCH LIGHTER SHOWERS ARE ALSO POSSIBLE AROUND THE REST OF THE AREA, INCLUDING ALL TERMINALS, THIS MORNING. BUT CONDITIONS ELSEWHERE WILL BE VFR. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST CHANCE FOR STORMS WILL BE IN THE MOUNTAINS, BUT IT CAN'T BE RULED OUT AT ANY OF THE TERMINALS. CONDITIONS WILL BE VFR MOST OF THE TIME AT ALL THE TERMINALS THROUGH TONIGHT. -WRIGHT PREV DISCUSSION... /ISSUED 317 AM PDT WED APR 20 2016/ SHORT TERM...TODAY THROUGH SATURDAY...AFTER SEVERAL DAYS OF VERY WARM TEMPERATURES AND DRY CONDITIONS...THERE WILL BE INCREASING CHANCES OF PRECIPITATION OVER THE NEXT SEVERAL DAYS AND TEMPERATURES WILL BE LOWERING STEADILY EACH DAY. TODAY...LINGERING WARM SURFACE TEMPERATURES WILL COMBINE WITH ENERGY ALOFT TO GENERATE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE FORECAST AREA. THIS MORNING ENOUGH INSTABILITY ALOFT IS GENERATING SHOWERS OVER JOSEPHINE AND CURRY COUNTIES. THE THICK HIGH CLOUDS THAT ARE ALIGNED WITH THESE SHOWERS WILL PASS THROUGH THIS MORNING...AND THE THINKING IS THERE WILL BE ENOUGH SURFACE HEATING TO SUPPORT THUNDERSTORMS THIS AFTERNOON. HOWEVER...SOME CLOUDS WILL CERTAINLY PASS THROUGH WITH THE MAIN SHORTWAVE CURRENTLY LOCATED ALONG THE NORTHERN CA COAST AND THIS WILL LIMIT THUNDERSTORM CHANCES IN SOME AREAS. IN SUMMARY...WE HAVE THE HIGHEST PROBABILITY OF THUNDERSTORMS OVER THE CASCADES WHERE MOST GUIDANCE...AND CLIMATOLOGY...IS IN AGREEMENT ON LIGHTNING OCCURRING. ENERGY ALOFT AND MOISTURE EXITS THE AREA THIS EVENING AND SHOWERS AND ANY THUNDERSTORMS WILL DISSIPATE. A RELATIVE BREAK IN SHOWER CHANCES IS EXPECTED THURSDAY AHEAD OF THE NEXT...MORE POTENT UPPER LOW. THE GFS AND EC ARE IN AGREEMENT ON WIDESPREAD WETTING RAINS AFFECTING THE FORECAST AREA FRIDAY...WITH TEMPERATURES DROPPING TO NEAR OR BELOW NORMAL FOR THE FIRST TIME IN OVER A WEEK. SHOWERS LINGER FRIDAY NIGHT WITH DRYING EXPECTED SATURDAY. LONG-TERM...SUNDAY THROUGH WEDNESDAY...AN UPPER TROUGH WILL LIKELY BE OVERHEAD ON SUNDAY...PRODUCING SHOWERS. 850MB TEMPERATURES WILL DROP TO BELOW 0C ON SUNDAY...WHICH IS REPRESENTS AN ANOMALOUSLY COLD AIR MASS FOR LATE APRIL. AGRICULTURAL INTERESTS WILL NEED TO MONITOR THE FORECAST...BECAUSE A LATE APRIL FREEZE WILL BE POSSIBLE IF WE HAVE A NIGHT OF CLEAR SKIES. CURRENT GUIDANCE DOES SUGGEST LOW CLOUDS WILL BE PRESENT ON THE COLDEST NIGHTS BUT WILL EVALUATE FURTHER IN THE NEXT SEVERAL DAYS. SOME RIDGING IS EXPECTED MONDAY BEHIND THE TROUGH BUT WHAT FOLLOWS IS DIFFICULT TO PIN DOWN. THE GEFS SUGGESTS EITHER RELATIVELY FLAT RIDGING OR UPPER TROUGHING. WHAT SEEMS UNLIKELY PER THE CONSENSUS OF ENSEMBLE AND OPERATIONAL MODELS IS STRONG RIDGING/WARM TEMPERATURES. SO THE FORECAST REFLECTS GENERALLY SLIGHT CHANCE POPS AND TEMPERATURES NEAR NORMAL. MARINE...UPDATED 205 AM PDT WED 20 APR 2016...WEAK HIGH PRESSURE OVER THE WATERS THIS MORNING WILL GRADUALLY MOVE INLAND TODAY AS A WEAK FRONT APPROACHES. THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TODAY AS AN UPPER TROUGH MOVES THROUGH. WINDS WILL REMAIN FAIRLY LIGHT TODAY BUT THEY WILL COME AROUND TO THE SOUTH. THE FRONT WILL BRING INCREASING SHOWERS AND ELEVATED WINDS THURSDAY AND FRIDAY, BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SEAS REMAIN LIGHT THROUGH FRIDAY, BUT INCREASE AS A MODERATE SWELL ARRIVES OVER THE WEEKEND. THE WEEKEND WILL BE RAINY AND UNSETTLED, AND WITH STRONGER FRONTS, COMES THE POTENTIAL FOR MODERATE WINDS. -WRIGHT && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE. BMS/NSK/TRW
In the hours before
Special weather statement, Apr 20, 2:32 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT WED APR 20 2016 ORZ023-025>028-202215- EASTERN DOUGLAS COUNTY FOOTHILLS OR-SOUTH CENTRAL OREGON CASCADES OR- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES OR- CENTRAL DOUGLAS COUNTY OR-JACKSON COUNTY OR- 232 PM PDT WED APR 20 2016 ...SPECIAL WEATHER STATEMENT... AT 231 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PROSPECT STATE SCENIC VIEWPOINT...OR 24 MILES SOUTHWEST OF CRATER LAKE...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 62...PROSPECT STATE SCENIC VIEWPOINT...PROSPECT AND JOSEPH STEWART STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4270 12244 4264 12255 4276 12283 4290 12260 TIME...MOT...LOC 2131Z 136DEG 24KT 4271 12255 SCHAAF
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:32 PM PDT | Special Weather Statement | MFR | Jackson | 43 min |
| Apr 20, 2:32 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days | |
| Apr 20, 2:43 PM PDT | Special Weather Statement | MFR | 47 min | |
| Apr 20, 3:20 PM PDT | Special Weather Statement | MFR | Douglas | 25 min |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.